Alert archive / Wisconsin / Gale Warnings in 2016

Gale Warning 14, NWS Green Bay, WI

December 14, 2016

NWS Green Bay, WI issued this gale warning at Dec 14, 2016, 4:54 AM CST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 4:54 AM CST (10:54 UTC)
Expired
Dec 15, 2016, 9:34 AM CST
In force
29 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

085 
WHUS73 KGRB 141054
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
454 AM CST WED DEC 14 2016

...INCREASING WEST WINDS AND HIGHER WAVES...

.WESTERLY WINDS WILL BE QUITE GUSTY FOR THE NEXT FEW DAYS. GALE
FORCE GUSTS WILL BE POSSIBLE ALONG NORTHER DOOR COUNTY.

LMZ521-541-141900-
/O.UPG.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
/O.NEW.KGRB.GL.W.0014.161214T1054Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
454 AM CST WED DEC 14 2016

...GALE WARNING IN EFFECT UNTIL 3 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST TO 30 KNOTS THROUGH THURSDAY MORNING. GUSTS UP TO
  40 KNOTS, ESPECIALLY OVER NORTHERN DOOR COUNTY.

* WAVES...4 TO 7 FEET THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-141900-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
454 AM CST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WINDS...WEST AROUND 25 TO 30 KNOTS WITH A FEW GUSTS UP TO 35 KNOTS.
 
* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
438 
WHUS73 KGRB 141526
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 AM CST WED DEC 14 2016

...INCREASING WEST WINDS AND HIGHER WAVES...

.WESTERLY WINDS WILL BE QUITE GUSTY FOR THE NEXT FEW DAYS. GALE
FORCE GUSTS WILL BE POSSIBLE ALONG NORTHER DOOR COUNTY.

LMZ521-541-142330-
/O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
926 AM CST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY...

* WINDS...WEST TO 30 KNOTS THROUGH THURSDAY MORNING. GUSTS UP TO 
  40 KNOTS... ESPECIALLY OVER NORTHERN DOOR COUNTY. 

* WAVES...4 TO 7 FEET THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-142330-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
926 AM CST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WINDS...WEST AROUND 25 TO 30 KNOTS WITH A FEW GUSTS UP TO 35 
  KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
164 
WHUS73 KGRB 142155
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CST WED DEC 14 2016

...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH
THURSDAY...

.WEST WINDS WILL REMAIN GUSTY THROUGH THURSDAY. GALE FORCE GUSTS
ARE EXPECTED NEAR NORTHERN DOOR COUNTY.

LMZ521-541-150600-
/O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
355 PM CST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY...

* WINDS...WEST TO 30 KNOTS THROUGH THURSDAY MORNING...THEN SLOWLY
  DIMINISHING THURSDAY AFTERNOON. GUSTS UP TO 40 KNOTS...ESPECIALLY
  NEAR NORTHERN DOOR COUNTY.

* WAVES...3 TO 5 FEET THROUGH THURSDAY MORNING...SUBSIDING TO 1 TO
  3 FEET THURSDAY AFTERNOON.

* A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING
  EXPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-150600-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
355 PM CST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WINDS...WEST TO 30 KNOTS TONIGHT...THEN 15 TO 25 KNOTS THURSDAY
  MORNING...SLOWING DIMINISHING THURSDAY AFTERNOON. A FEW GUSTS UP
  TO 35 KNOTS ARE POSSIBLE THROUGH EARLY THURSDAY MORNING.

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
241 
WHUS73 KGRB 150345
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CST WED DEC 14 2016

...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH
THURSDAY...

.WEST WINDS WILL REMAIN GUSTY THROUGH THURSDAY. GALE FORCE GUSTS
ARE EXPECTED NEAR NORTHERN DOOR COUNTY.

LMZ521-541-151145-
/O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
945 PM CST WED DEC 14 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY...

* WINDS...WEST GALES TO 35 KTS DECREASING TO 30 KNOTS OVERNIGHT
  INTO THURSDAY MORNING...THEN SLOWLY DIMINISHING THURSDAY
  AFTERNOON. GUSTS UP TO AROUND 40 KNOTS...ESPECIALLY NEAR
  NORTHERN DOOR COUNTY.

* WAVES...3 TO 5 FEET THROUGH THURSDAY MORNING...SUBSIDING TO 1 
  TO 3 FEET THURSDAY AFTERNOON. 

* A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING 
  EXPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-151145-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
945 PM CST WED DEC 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THURSDAY...

* WINDS...WEST TO 30 KNOTS TONIGHT...DIMINISHING TO 15 TO 25 KNOTS
  THURSDAY MORNING...THEN SLOWING DIMINISHING THURSDAY AFTERNOON.
  A FEW GUSTS UP TO 35 KNOTS ARE POSSIBLE THROUGH EARLY THURSDAY
  MORNING.

* WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
674 
WHUS73 KGRB 150946
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST THU DEC 15 2016

...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE TODAY...

.GUSTY WEST WINDS WILL CONTINUE TODAY BEFORE SUBSIDING LATE
AFTERNOON. GALE FORCE GUSTS ARE EXPECTED NEAR NORTHERN DOOR
COUNTY THIS MORNING.

LMZ521-541-151800-
/O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
346 AM CST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WINDS...WEST GALES TO 30 KTS WITH GUSTS TO 40 KNOTS THIS MORNING
  NEAR DOOR COUNTY. WINDS AND WAVES SUBSIDING THIS AFTERNOON. 

* WAVES...4 TO 7 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET
  THIS AFTERNOON.

* A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING 
  EXPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-151800-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
346 AM CST THU DEC 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS THIS
  MORNING...THEN SLOWING DIMINISHING IN THE AFTERNOON. 

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
781 
WHUS73 KGRB 151534
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
934 AM CST THU DEC 15 2016

...GUSTY WEST WINDS AND HIGHER WAVES WILL CONTINUE THROUGH MID
AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE TODAY BEFORE SUBSIDING LATE
AFTERNOON. THE HIGHEST GUSTS ARE EXPECTED NEAR NORTHERN DOOR
COUNTY THIS MORNING.

LMZ521-541-152100-
/O.CAN.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/
/O.EXA.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
934 AM CST THU DEC 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS THIS 
  MORNING...THEN SLOWING DIMINISHING IN THE AFTERNOON. 

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-152100-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
934 AM CST THU DEC 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...15 TO 25 KNOTS...THEN SLOWING DIMINISHING IN THE
  AFTERNOON.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 14, 3:01 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 14, 3:01 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
301 AM CST Wed Dec 14 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 301 AM CST Wed Dec 14 2016

Upper height falls continue from today into this evening as short
wave trough axis slides over the northeast half of the state.
Plenty of clouds and flurries associated with this short wave
trough this morning. Flurries and clouds were also associated
with the 850 MB cold front sliding over the state this morning.
Anticipate the front will be departing eastern Wisconsin toward
noon followed with a reinforcing shot of arctic air pouring into
the area on west to northwest winds.

High temperatures will be reached around noon then become steady
or slowly falling in the afternoon.

Will issue WC headlines starting this evening and continue into
late morning Thursday as winds begin to subside later Thursday.

Minor lake effect snow chances across the far north due to winds
are too westerly.

.LONG TERM...Thursday Night Through Tuesday
Issued at 301 AM CST Wed Dec 14 2016

High confidence that it will be bitterly cold Thursday night,
followed by a significant accumulating snowfall Friday into
Saturday followed by another arctic blast Saturday night into
Monday.

Now to the details! Low temperatures Thursday night will be tricky
as winds are expected to diminish and there will be a period of
clear to partly cloudy skies (thin high clouds). Clouds will
continue to thicken through the night, thus temperatures are
expected to steady out or even slowly rise overnight. There
is a small chance of light snow across central Wisconsin
towards daybreak.

On Friday, there will be a chance of light snow during the
morning as 850mb warm advection noted on the models. The light
snow may be sporadic during the morning as the bufkit soundings
indicated some dry air in the low levels during this period. The
snow will get going in earnest Friday afternoon with continued
850mb warm advection. The snow could become heavy at times late
Friday afternoon into Saturday morning as low pressure moves from
the central plains into the lower Great Lakes region. Looking at
the 850mb thermal gradient, the low is expected to move into
lower Michigan Saturday afternoon. At this time, think there
will be a band of heavy snow with 6 inches or more south of a
Wausau to Wausaukee line, and across Vilas County where lake
effect snow showers should linger into Saturday night. This system
has many factors in place to support the high snow totals with
high liquid to snow ratios, decent jet streak action to enhance
lift and there is potential for lake enhancement across northeast
Wisconsin. As the system moves into lower Michigan Saturday, there
is the potential for some gusty northerly winds that may also
create blowing and drifting of the snow. Offices to the west
are contemplating winter storm watches at this time. Since this
will a 5th into a 7th period event, will hold off on a winter
storm watch for now.

As stated earlier, once the system departs another surge of
arctic air is expected Saturday night into Monday. It appears that
wind chill headlines may be needed again late Saturday night into
Monday morning for some or all of the area. The good news is there
should be some decent moderation in temperatures as the new
numerical guidance has highs near freezing on Wednesday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1038 PM CST Tue Dec 13 2016

VFR CEILINGS BETWEEN 3500 AND 4500 FT AND PERHAPS SOME FLURRIES
ARE POSSIBLE TONIGHT. IN ADDITION, LOW LEVEL WIND SHEAR COULD
AFFECT SOME AIRCRAFT THROUGH 14Z WEDNESDAY WITH 35 KNOT WEST WINDS
AT 1000 FT AGL AND SOUTHWEST WINDS AROUND 10 KNOTS AT THE SFC.

MAINLY VFR CONDITIONS WEDNESDAY WITH BRIEF MVFR CEILINGS POSSIBLE
NORTH OF A WAUSAU TO IRON MOUNTAIN LINE. GUSTY WEST SURFACE WINDS
MAY CAUSE CROSSWIND CONSIDERATIONS FOR LIGHT AIRCRAFT AT SOME
AIRPORTS.

A SIGNIFICANT SNOW IS LIKELY FRIDAY AFTERNOON THROUGH SATURDAY,
REQUIRING PLOWING OF RUNWAYS, TAXIWAYS, RAMPS AND PARKING LOTS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 9 PM this evening to 10 AM CST Thursday
FOR WIZ020-022-030-031-035>040-045-048>050-074.

Wind Chill Advisory from 6 PM this evening to 11 AM CST Thursday
FOR WIZ005-010>013-018-019-021-073.
&&

SHORT TERM.....TDH
LONG TERM......Eckberg
AVIATION.......RDM
Hazardous weather outlook, Dec 14, 3:24 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
324 AM CST WED DEC 14 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
324 AM CST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ARCTIC AIR POURING OVER THE STATE ON BLUSTERY WEST TO NORTHWEST
WINDS TODAY INTO THURSDAY MORNING WILL CREATE BITTER COLD WIND
CHILLS FROM 20 TO 30 BELOW ZERO FOR MOST AREAS. WIND CHILLS THIS
LOW CAN PRODUCE FROST BITE WITHIN 30 MINUTES ON EXPOSED SKIN. IF
HEADING OUTDOORS...DRESS IN LAYERS TO PROTECT YOURSELF FROM THE
COLD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS TRAVEL IS EXPECTED FRIDAY AFTERNOON INTO SATURDAY
AFTERNOON AS A SIGNIFICANT WINTER STORM MOVES ACROSS THE CENTRAL
UNITED STATES INTO THE GREAT LAKES REGION. LIGHT SNOW IS EXPECTED
TO DEVELOP FRIDAY MORNING. THE SNOW COULD BECOME HEAVY AT TIMES
LATE FRIDAY AFTERNOON INTO SATURDAY MORNING. ALSO...SOME BLOWING
AND DRIFTING OF THE SNOW IS POSSIBLE ON SATURDAY. THE SNOW IS
THEN EXPECTED TO TAPER OFF OR END FOR MOST LOCATIONS SATURDAY
AFTERNOON OR EVENING.

THERE ARE INDICATIONS THAT A BAND OF HEAVY SNOW WITH 6 INCHES OR
MORE IS EXPECTED ACROSS MUCH OF THE AREA BY SATURDAY AFTERNOON.
THE HIGHEST TOTALS ARE EXPECTED SOUTH OF A WAUSAU TO WAUSAUKEE
LINE...AND ACROSS VILAS COUNTY WHERE LAKE EFFECT SNOW SHOWERS
WILL LINGER INTO SATURDAY NIGHT. ANYONE WITH TRAVEL PLANS FRIDAY
INTO SATURDAY SHOULD CONTINUE TO MONITOR LATER FORECASTS AND
POSSIBLE WATCHES AND WARNINGS ON THIS IMPENDING WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-150930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
324 AM CST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

A FEW GALE FORCE GUSTS ARE POSSIBLE THIS AFTERNOON TONIGHT, MAINLY
NORTH OF CHAMBERS ISLAND AND ALSO NEAR THE NORTHERN DOOR PENINSULA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE GUSTS ARE POSSIBLE AT TIMES THURSDAY NORTH OF CHAMBERS
ISLAND AND ALSO NEAR THE NORTHERN DOOR PENINSULA.

TDH/ECKBERG

In the hours before

Special weather statement, Dec 14, 3:34 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
334 AM CST Wed Dec 14 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141600-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
334 AM CST Wed Dec 14 2016

...Very cold wind chills this week...Heavy snow possible Friday
afternoon into Saturday...

A reinforced arctic air mass will pour into the area today into
thursday morning on blustery west to northwest winds. Wind chill
values of 20 to 35 below zero are expected tonight into Thursday
morning, prompting wind chill advisories for the entire state.
Make sure to dress appropriately if you will be outside, as frost
bite can occur in under 30 minutes.

The blustery west to southwest winds may produce some drifting of
the snow and produce scattered slippery spots today into tonight,
especially across open rural roadways.

After one more cold night of sub zero temperatures Thursday
night, another winter storm system is expected to impact the
region from Friday afternoon into Saturday. This system has the
potential to produce a period of heavy snow across much of the
area. Currently, it looks like over 6 inches of accumulation will
be possible, mainly south of highway 64 and also along the
lakeshore.

Motorists should be alert for slippery spots on area roadways
today into tonight. All should listen to later forecasts
concerning the very cold wind chill values this week as well as
potential of a strong winter storm from Friday into Saturday.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:37 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more31 hr
Dec 14, 1:54 PM CSTWinter Storm WatchGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more22 hr

Nearby

Gale Warnings in Wisconsin, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.